Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 3, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 11, 2024, 2:05 PM CST for 8 counties in Texas. It took effect at Jan 12, 2024, 6:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2024, 2:05 PM CST (20:05 UTC)
- In effect from
- Jan 12, 2024, 6:00 AM CST
- Expired
- Jan 12, 2024, 4:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563 WWUS74 KBRO 112005 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 205 PM CST Thu Jan 11 2024 TXZ248>255-351-353>355-451-454-455-121200- /O.NEW.KBRO.WI.Y.0003.240112T1200Z-240112T2000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 205 PM CST Thu Jan 11 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...All of the Rio Grande Valley and Deep South Texas. * WHEN...From 6 AM to 2 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ATE
3 follow-up statements
876 WWUS74 KBRO 120854 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 254 AM CST Fri Jan 12 2024 TXZ248>255-351-353>355-451-454-455-122200- /O.EXT.KBRO.WI.Y.0003.240112T1200Z-240112T2200Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 254 AM CST Fri Jan 12 2024 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Deep South Texas. * WHEN...From 6 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
379 WWUS74 KBRO 121206 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 606 AM CST Fri Jan 12 2024 TXZ248>255-351-353>355-451-454-455-122200- /O.CON.KBRO.WI.Y.0003.000000T0000Z-240112T2200Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 606 AM CST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Portions of Deep South Texas. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
503 WWUS74 KBRO 122201 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 401 PM CST Fri Jan 12 2024 TXZ248>255-351-353>355-451-454-455-122315- /O.EXP.KBRO.WI.Y.0003.000000T0000Z-240112T2200Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 401 PM CST Fri Jan 12 2024 ...WIND ADVISORY EXPIRED AT 4 PM CST THIS AFTERNOON... Strong winds that gusted to or above 40 mph earlier today have begun to diminish, and were at 15 to 20 mph with a few gusts 30 to 35 mph as of 4 PM. Winds will diminish slowly through 5 PM, then rapidly by 6 PM becoming light. $$ Update...52/BSG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 11, 12:26 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jan 11, 12:26 PM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
1226 PM CST Thu Jan 11 2024
...New AVIATION...
.SHORT TERM...
(Today through Friday)
Issued at 409 AM CST Thu Jan 11 2024
Continue southerly flow will allow temperatures to climb to the low
80s this afternoon. An upper level looks to move across the Central
Plains and northern Texas This afternoon into Friday. A surface low
associated with this system looks to form over the Texas Panhandle
this afternoon, moving east towards the Mississippi River Valley
Friday. A cold front extending to the southwest of this system looks
to move across Texas, reaching Deep South Texas Thursday night.
Strong northwesterly winds are expected behind the front Friday,
likely necessitating a Wind Advisory. Cooler temperatures are also
expected behind the front, with high temperatures Friday expected in
the mid 60s to low 70s.
While rain chances continue to remain low, recent runs of the NAM
and ECMWF trending towards slight rain chances along the coast and
over the Gulf where moisture values are higher. CAMs are generally
in agreement, with extended runs of the HRRR supporting a line of
showers along the front east of I-69E.
&&
.LONG TERM...
(Friday Night through Wednesday)
Issued at 409 AM CST Thu Jan 11 2024
The most significant event during this portion of the total
forecast will be the Monday morning passage of a cold front. Low
temperatures on Tuesday and Wednesday will be well below normal,
and a FREEZE WARNING will likely be needed for significant
portions of Deep South Texas and the Rio Grande Valley. A HARD
FREEZE WARNING for smaller portions of the region, namely the
northern ranchlands, cannot be ruled out at this time. Also,
daytime highs for Monday, Tuesday, and Wednesday will also be well
below normal, and, depending on wind speeds, WIND CHILL products
may be needed.
&&
.AVIATION...
(18Z TAFS)
Issued at 1225 PM CST Thu Jan 11 2024
Through 18z Friday....
Main weather forecast concerns for the BRO terminals through the 18z
TAF cycle will be:
* Low VFR to MVFR cloud trends this afternoon.
* Breezy southerly winds this afternoon into this evening.
* The potential for some mist/fog/low stratus tonight.
* Winds shifting out of the northwest and becoming strong tonight
into Friday morning.
A multitude of weather concerns surrounds the 18z TAF cycle as a
powerful cold front will bring notable changes over the next 24
hours to the region.
The first concerns will be the 1) cloud trends through the remainder
of this afternoon and then 2) the breezy southerly winds this
afternoon. Currently, MVFR cigs are taking place at KHRL, while KBRO
is straddling back and forth between VFR and MVFR cigs. KMFE is the
lone site that is seeing consistent VFR conditions due to less
marine influences from the Gulf. Forecast models do indicate low VFR
to MVFR clouds sticking around through the remainder of this
afternoon due to the southerly winds yielding continued marine
influences form the Gulf. Greatest confidence in low VFR to MVFR
ceilings will be over KBRO and KHRL. Outside of that, the other
concern for today is the breezy winds out of the south. Increased
mixing heights and a tightening pressure gradient from a low
pressure system that moving into the TX/OK Panhandle will result in
winds out of the south 15-20 kts gusting as high as 35 kts. Airports
that have east to west oriented runways could experience some minor
impacts to the breezy southerly winds this afternoon and evening.
For tonight, focus shifts to the potential for additional
mist/fog/low stratus again. Confidence is not as great as last night
due to the fact that winds could play a bigger factor. However, some
of the CAM/hi-res guidances indicate a low to medium chance (20-40%)
for some mist/low stratus deck developing later tonight. The other
concern for tonight will be the winds shifting form the south to the
northwest amid a strong cold front sometime between 09z-12z. These
winds are expected to become gusty as well which could result in
some minor impacts to local runways.
Winds are out of the south-southeast this afternoon between 15-20
kts with gusts between 25-30 kts. This winds will subside slightly
tonight before shifting out of the northwest sometime between 09z-
12z at 15-25 kts with gusts between 30-40 kts. Some of the strongest
winds will be between 5 AM to 2 PM EST where we could see instances
of wind gusts topping 40 kts. Windy conditions are expected to
continue through the remainder of the 18z TAF period.
&&
.MARINE...
(Today through Friday)
Issued at 409 AM CST Thu Jan 11 2024
Light to moderate winds and seas are expected this morning.
Southerly winds are expected to increase this afternoon as pressure
gradients tighten ahead of an approaching cold front. That front
looks to move through overnight, with Gale Force winds likely
developing Friday morning through the afternoon. There is a slight
chance of rain Friday morning along the front.
(Friday Night through Wednesday)
Residual adverse marine conditions are forecast to persist for
Friday night due to the previous passage of a cold front. Winds
and seas will become adverse again for Monday through Tuesday
night due to the passage of yet another cold front. Small Craft
Advisories and Gale Warnings will likely be needed along the Lower
Texas Coast in response to the strong winds and rough seas.
Outside of the aforementioned time periods, generally moderate
winds and seas will occur, but Small Craft Exercise Caution cannot
be entirely ruled out.
&&
.FIRE WEATHER...
(Today through Friday)
Issued at 409 AM CST Thu Jan 11 2024
A cold front is expected to move through Thursday night into Friday
morning bringing strong northwesterly winds and dry air behind the
front. RH values are expected to fall below 20% for most of Deep
South Texas Friday afternoon, likely coinciding with 20ft winds
between 20-30 mph with stronger gusts possible. With fuels already
drier thanks to the previous cold front, elevated fire weather
conditions are likely Friday, and another Red Flag Warning will most
likely be needed.
(Friday Night through Wednesday)
The passage of a cold front is anticipated to be around sunrise
Monday. However, the combination of minimum relative humidity
percentages and winds at the 20-foot level are not expected to
support the need for a Fire Weather Watch or subsequent Red Flag
Warning on that day.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 61 70 48 70 / 20 0 0 0
HARLINGEN 57 69 43 71 / 10 0 0 0
MCALLEN 57 70 45 72 / 0 0 0 0
RIO GRANDE CITY 55 69 40 72 / 0 0 0 0
SOUTH PADRE ISLAND 61 68 57 67 / 20 10 0 0
BAYVIEW/PORT ISABEL 58 69 49 69 / 20 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Friday morning through Friday afternoon
for TXZ248>255-351-353>355.
GM...Gale Watch from late tonight through Friday afternoon for GMZ130-
132-135-150-155-170-175.
&&
SHORT TERM...60-BE
LONG TERM....66-Tomaselli
AVIATION...EvbuomaThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:08 AM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 11 hr |
| Jan 11, 3:56 AM CST | Dense Fog Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 5 hr |
| Jan 11, 1:54 PM CST | Gale Warning | BRO | 26 hr | |
| Jan 11, 1:54 PM CST | Small Craft Advisory | BRO | 16 hr | |
| Jan 11, 2:02 PM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.